Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 26, 2018, 9:24 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jan 26, 2018, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2018, 9:24 AM MST (16:24 UTC)
- In effect from
- Jan 26, 2018, 11:00 AM MST
- Expired
- Jan 26, 2018, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2781 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS85 KABQ 261624 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 924 AM MST Fri Jan 26 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST TODAY FOR MUCH OF THE EASTERN PLAINS FOR STRONG WINDS...LOW HUMIDITY...AND ABOVE NORMAL TEMPERATURES... .An upper level trough racing eastward across the Four Corners region will force strong westerly winds over the eastern plains of New Mexico today. The extended stretch of dry conditions combined with strong winds, low humidity, and above normal temperatures will create critical fire weather conditions along and east of the Interstate 25 and U.S. Highway 285 corridors this afternoon. Colder air moving in from the west Late this afternoon will alleviate critical conditions. NMZ103-104-108-270000- /O.NEW.KABQ.FW.W.0004.180126T1800Z-180127T0000Z/ Northeast Highlands-Northeast Plains-East Central Plains- 924 AM MST Fri Jan 26 2018 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect until 5 PM MST this afternoon. * AREA AND TIMING...Late this morning through mid to late afternoon. * 20 FOOT WINDS...Westerly 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
1 follow-up statement
602 WWUS85 KABQ 270013 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 513 PM MST Fri Jan 26 2018 NMZ103-104-108-270115- /O.EXP.KABQ.FW.W.0004.000000T0000Z-180127T0000Z/ Northeast Highlands-Northeast Plains-East Central Plains- 513 PM MST Fri Jan 26 2018 ...RED FLAG WARNING HAS EXPIRED... Winds are beginning to decrease in speed, and humidity will rise as a cold front sweeps into the area and night falls. Thus, the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 26, 4:18 AM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 26, 4:18 AM MST, 5 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 418 AM MST Fri Jan 26 2018 .AVIATION... 12Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period. A weak Pacific cold front will move east across the state today, bringing gusty westerly winds with potential mountain wave activity to the lee of the central mountain chain. The backdoor segment of the front will move through KTCC this evening, resulting in a wind shift. 11 && .PREV DISCUSSION...241 AM MST Fri Jan 26 2018... .SYNOPSIS... A dry Pacific cold front will move from northwest to southeast across the state today. Brisk northwest winds behind the front will usher in cooler air. A cold night is in store tonight as winds subside after sunset. A relatively cool but sunny day remains on track for Saturday with a warm up getting underway Sunday. Dry northwest flow aloft is forecast for early next week with temperatures above average for late January. && .DISCUSSION... Pacific cold front currently extends from far northwest AZ into west-central CO. Models agree that this feature will move to near the Four Corners by around 12Z and then push sewd through NM during the day. Cooler air will filter in across the northwest half or so of the state by afternoon while the southeast plains will have to wait until sunset for the cooler air behind the front to have an impact on temps. Moderate to locally strong west and northwest winds, this afternoon will diminish rapidly after sunset with temperatures dropping efficiently overnight given the lack of clouds and a very dry airmass. Strongest winds remain on track from the areas along east of the central mountain chain. Kept wind advisory for today as is given 00Z model data. According to the 00Z local WRF and NAM12, high wind warning speeds may be tough to come by for the Sangres this morning given the lack of a critical layer at mountain-top level. Both models keep the critical layer several thousand feet above crest level. Dry northwest flow aloft moves overhead for the weekend. Saturday on track to be the coolest day of the next 7 with a marked warm-up on track for Sunday. Above average temperatures continue areawide Monday and Tuesday. GFS and ECWMF continue to trend weaker and drier with regard to an upper trough for mid-week. Wind beginning to look the main impact from this system as a 95kt jet noses in from the northwest. Some hope remains that the very active MJO now advancing ewd into phase 5 will bring the jet farther south over NM next week. Models typically capture this aspect fairly well but can miss it at times. Additionally, the ridiculously strong upper-level high (575 dam at 500 mb in January) and related Omega block over Siberia and the Bering Sea is throwing quite the wrinkle into the flow across the central and eastern Pacific. 33 && .FIRE WEATHER... A weak Pacific cold front will push through later today and tonight. Stronger winds will develop this morning ahead of the front, mainly along and east of the central mountain chain. Several hours of elevated fire weather conditions are expected across the east central plains today ahead of the front. Otherwise, look for significant improvement to ventilation today as good to excellent rates prevail across the area. Temperatures will generally be at or below normal Saturday behind the front, with poor to fair vent rates. Look for warming on Sunday to take temperatures back above normal areawide, with some improvement to vent rates across eastern New Mexico. A ridge of high pressure will build over the Desert Southwest and New Mexico going into Monday, allowing the warming trend to continue with mostly poor vent rates persisting. Critical fire weather conditions may return to the eastern plains next Wednesday as the the jet stream dips south over the southern Rockies and winds begin to crank ahead of a backdoor cold front. There is some potential for critical fire weather conditions on Thursday as well, mainly west of the backdoor front across central and western New Mexico, thanks to moderate/strong dry northwest flow aloft and good mixing. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 11 AM MST this morning for the following zones... NMZ513>515. Wind Advisory from 10 AM this morning to 4 PM MST this afternoon for the following zones... NMZ523. && 33
Hazardous weather outlook, Jan 26, 2:24 AM MST, 7 hours before
Hazardous Weather Outlook National Weather Service Albuquerque NM 224 AM MST Fri Jan 26 2018 NMZ501>540-271130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 224 AM MST Fri Jan 26 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Moderate to locally strong west to northwest winds will develop behind the passage of a dry Pacific cold front today. Winds will be strongest in the central highlands including Clines Corners, Vaughn and Encino with gusts up to 50 mph possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
In the hours before
Local storm report, Jan 26, 7:34 AM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
734 AM MST FRI JAN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND GST 8 SSW RED RIVER 36.59N 105.45W
01/26/2018 M60 MPH TAOS NM PUBLIC
HIGHLINE RIDGE AT TAOS SKI AREA
&&
EVENT NUMBER ABQ1800223
GUYERNearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.